Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 81, NWS Jackson, KY

June 26, 2000Menifee County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 26, 2000, 1:11 PM EDT for Menifee County, Kentucky. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 26, 2000, 1:11 PM EDT (17:11 UTC)
Expired
Jun 26, 2000, 2:00 PM EDT
In force
49 min
Issued by
NWS Jackson, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Menifee County, KY

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1092 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KJKL 261711
SVRJKL
KYC165-261800-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
111 PM EDT MON JUN 26 2000

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MENIFEE COUNTY IN KENTUCKY
  THIS INCLUDES THE CITY OF FRENCHBURG

* UNTIL 200 PM EDT

* AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTH OF TABOR...OR ABOUT 9 MILES
  NORTHWEST OF CAMPTON...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  3 MILES SOUTHEAST OF MARIBA...7 MILES SOUTHEAST OF FRENCHBURG AT
  120 PM EDT
  OVER DENNISTON...POMEROYTON AT 125 PM EDT
  8 MILES SOUTHEAST OF RATLITT AT 130 PM EDT

HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN 
THE PATH OF THE STORM...MOVE TO A SUBSTANTIAL SHELTER.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN JACKSON KY.

LAT...LON 3790 8373 3784 8362 3787 8351 3803 8356

HEINLEIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:00 PM EDT, 11 minutes earlier.

Area forecast discussion, Jun 26, 1:00 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
100 PM EDT MON JUN 26 2000

THE AFTERNOON ZONE FORECASTS WERE UPDATED FOR MUCH OF EASTERN
KENTUCKY TO REFLECT THE POSSIBILITY OF SEVERE THUNDERSTORMS. A LINE
OF STRONG THUNDERSTORMS...EXTENDING SOUTHWEST FROM FLEMINGSBURG TO
MONTICELLO AT 1 PM EDT...WAS MOVING EAST AT 15 MILES AN HOUR. A FEW
THUNDERSTORMS HAVE ALREADY GONE SEVERE.

.JKL...NONE.

SCHAUB

In the hours before

Special weather statement, Jun 26, 12:25 PM EDT, 46 minutes before
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-261800-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
1225 PM EDT MON JUN 26 2000

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING OVER
   MUCH OF EASTERN KENTUCKY...
...HEAVY RAIN THREAT LATE TONIGHT FOR EASTERN KENTUCKY...

THE UPPER LEVEL FLOW OVER EASTERN KENTUCKY...COMBINED WITH MOIST
UNSTABLE AIR AT LOWER LEVELS...WILL CAUSE SUFFICIENT UPWARD MOTION
FOR STRONG THUNDERSTORMS TO DEVELOP OVER EASTERN KENTUCKY THIS
AFTERNOON AND EVENING.

A LINE OF THUNDERSTORMS IN CENTRAL KENTUCKY...ORIENTED NORTH TO SOUTH
FROM LEXINGTON TO NEAR MONTICELLO AT 1200 PM EDT...WILL MOVE EAST AT
10 TO 20 MILES AN HOUR. A FEW THUNDERSTORMS IN THIS LINE COULD BECOME
SEVERE WITH DAMAGING WIND OR LARGE HAIL. ALSO, A FEW STORMS THAT
DEVELOP OVER EASTERN KENTUCKY AHEAD OF THE MAIN LINE COULD BECOME
SEVERE. DUE TO THE RELATIVELY SLOW MOVEMENT OF THE STORMS...LOCALLY
HEAVY RAINS ARE LIKELY.

AFTER MIDNIGHT TONIGHT...ANOTHER PERIOD OF MORE SUBSTANTIAL RAIN
IS EXPECTED...AS A SLOW MOVING COLD FRONT APPROACHES FROM THE
WEST. AT THIS TIME...FORECASTS INDICATE THAT THIS SYSTEM COULD
PRODUCE RAINS OF 1.0 TO 3.0 INCHES...WITH LOCALLY HIGHER AMOUNTS
...OVER EASTERN KENTUCKY OVERNIGHT AND TUESDAY MORNING. THE EASTERN
KENTUCKY AREA SERVICED BY THE JACKSON WEATHER OFFICE IS BEING
CONSIDERED FOR A FLASH FLOOD WATCH TONIGHT.

EMERGENCY MA^NAGEMENT OFFICIALS AND WEATHER SPOTTERS SHOULD BE
ALERT FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR THE
LATEST INFORMATION.

SCHAUB

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 12:30 PM EDTSevere Thunderstorm WarningJKLMontgomery45 min
Jun 26, 12:57 PM EDTSevere Thunderstorm WarningJKLLee48 min
Jun 26, 7:34 PM EDTSevere Thunderstorm WarningJKLBath41 min
Jun 26, 7:42 PM EDTSevere Thunderstorm WarningJKLEstill48 min
Jun 26, 7:48 PM EDTSevere Thunderstorm WarningJKLFleming42 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.